How long before the Pred side effects kick in???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

teacher1980
New Member


Date Joined Mar 2009
Total Posts : 5
   Posted 4/4/2009 2:28 AM (GMT -6)   
I have been on 40mg of Prednisone (aswell as a few other drugs!) for 2 weeks. I have to keep taking 40mg for another 2 weeks, then taper it off to 30 for a week, then to 20 and stay on 20mg for a month. The dr is then going to see how I am. So far I have noticed that I am suffering a little from insomnia and am sweating more than usual, but nothing else is bothering me.
I am worried about the acne and the weight gain and the extra hair. I know it seems very vain, but I am just wondering when this will happen? Can any of you give me some input on this?
 
I am sooooooooooooo over running to the toilet! Is there any one else from Australia on this forum?

Red_34
Elite Member


Date Joined Apr 2004
Total Posts : 23551
   Posted 4/4/2009 8:02 AM (GMT -6)   
You may get lucky and not have the other side effects :) Everyone responds differently to pred. Some have side effects right away and others don't have any.
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Bentyl, Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Year-round allergies-Singulair, Zyrtec~Secondary Reynauds Syndrome-'04-Norvasc~Sacroiliitis-epidural injections~bulging and herniated discs C5/C6 & C6/C7~3 epidural injections-second series starts 2/17, OA in my fingers -Celebrex, Tylonel Arthritis and Voltaren Gel
To help Healingwell - click here: DONATE
 
 
 
 

 
 


glamourgirl
Regular Member


Date Joined Apr 2008
Total Posts : 460
   Posted 4/4/2009 8:08 AM (GMT -6)   
Sorry you're on pred! I know how horrible it is. You're not being vain, you are human. It sucks that a drug effects ones looks so much. I'm concerned that you've been on it for 2 weeks and are still running to the bathroom. It usually get things under control within a few days. As far as the lovely weight gain and facial hair, that usually starts around week 4 for me. That's when the moonface appears and all the other horrible side effects.
Female, Age 38
Diagnosed w/c.diff 7/02 when pregnant w/1st and only child during 2nd trimester(wasn't on antibiotics)
C.diff flare within weeks of delivering baby 1/03, Diagnosed with UC 2/03
Current Meds:
LDN - 2/17/09 1.5 mg., increased to 3 mg. 3/3/09
Ferrex Forte
Acidophillus, Sacchromyces Boulardii, Oil of Oregano


AlliUC
Regular Member


Date Joined Mar 2009
Total Posts : 52
   Posted 4/4/2009 4:18 PM (GMT -6)   
I have been on 60 mg for 3 weeks, 4 days and 7 hours... I have no plans to start to taper yet.

Just this last week I realized that I couldn't ignore the hair issue. It was bad. My face has also started to moon. My joints are a mess today and everything hurts. I am weepy. I think all of this is the pred.

However, I refuse to give in! I waxed off the hair, took some tylenol for pain and I visit this forum for a little moral support. Today, the post that said "I want to do a probiotic enema!" made me laugh out loud. Where else would you ever read something like that!
Female, 41
1996 diagnosed proctitis (during pregnancy, just months after I quit smoking)
Mar 3, 2009 diagnosed ulcerative colitis - it got my entire colon - severe

Fighting my first major flare up of UC (but I think my first UC flare up was at the end of 2006, 2 months after I quit smoking again)
60 mg prednisone (started at 30 but was doubled immediately) Mar 5/09
salofalk enemas = 5-aminosalicylic acid (mesalamine) added March 24/09 after second colonoscopy showed not enough progress ( previously managed proctitis with same stuff as suppository and then enema in 06)


Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5975
   Posted 4/4/2009 6:29 PM (GMT -6)   
     Been on prednisone more times than I can count.  Never have weight gain on it, perhaps because while flaring I really have to watch my diet.  I do get the moon face.  Keep a watch on your blood pressure.  Mine soars while on it.  Your blood sugar may go up too.  So if you have a family history of diabetes, get it checked.  Unfortuately, I developed osteoporosis because of the prednisone use too. sad
62 yr old granny. South Jersey
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008
Update 11/03/08...finally in remission!!  Hope I don't jinx myself.  Off the prednisone since 11/01/08...now see if I can stay off for longer than two weeks.  Other meds: 6MP (75 mgm), colazal (6 per day), Benicar and Toprol (high blood pressure meds), Probiotic (2 per day), fish oil capsule and multi-vitamin and calcium with vitamin D.

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 20, 2018 9:49 AM (GMT -6)
There are a total of 3,005,060 posts in 329,193 threads.
View Active Threads


Who's Online
This forum has 161760 registered members. Please welcome our newest member, Adrianna1023.
315 Guest(s), 9 Registered Member(s) are currently online.  Details
Georgia Hunter, SoMuchFun, Shueswim, mattamx, leelee112233, C_G_K, 61Impala, RobLee, SharonZ